MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ZM-541PA; TRANSMITTER

NIHON KOHDEN CORPORATION ZM-541PA; TRANSMITTER
Model Number ZM-541PA
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer tested the device with several sets of known working lead sets, but the issue persisted.They will be provided with an exchange.The device was on a patient when the nurse staff noticed the issue.They swapped out the transmitter to resolve the immediate issue and sent the failed device in and it is currently awaiting evaluation.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr part 803.56 if additional information becomes available.
 
Event or Problem Description
The nurse reported that the transmitter displayed a distorted heart rate waveform at the central nurse's station (cns).
 
Additional Manufacturer Narrative
Complaint details: the customer reported on (b)(6) 2019 that their unit does not give a clear waveform.They have tested the system with several sets of leads.Service requested: customer wanted an exchange for the defective unit.Service provided: physical evaluation: missing battery cover assembly but no sign of fluid intrusion or physical damage.Verify the complaint: could not duplicate the complaint.Transmitter does send a clear waveform.Investigation result: the zm-541pa; sn:(b)(4) was placed into service on 03/15/19, which is less than a week at the time of the reported issue.The unit was returned, and evaluation could not duplicate the reported issue.A review of device history found no previously reported issue with the unit or nka servicing.Similar complaints using "zm-541pa distorted heart rate" gave no results.Based on the device service history and similar search query, adverse trend is not suspected with this device.The issue could not be duplicated by the repair center.The customer was sent an exchange unit on (b)(6) 2019 and no further issue was reported with the exchanged device.The root cause of the issue was determined to be user error.Review of the device history record (dhr) shows that the unit has no history of capa, ncmr, refurbishing, or other suspected defects.Correctred information: f9.Approximate age of device: incorrectly calculated.H4.Manufacturer date incorrectly listed on mdr initial.Additional information: b4.Date of this report, d11.Concomitant medical products, f6.Date user facility/importer became aware of the event, f7.Type of report, f11.Date report sent to fda, f13.Date report sent to manufacturer, g4.Date received by manufacturer, g7.Type of report, h2.If follow-up, what type? additional information, correction, device evaluation, h3.Device evaluated by manufacturer?, h6.Event problem and evaluation codes, h10.Additional manufacturer narrative.D11.Concomitant medical products: central nurses station (cns) was monitoring the transmitter at the time of the transmitter issue.No model/serial was obtained for the cns.
 
Event or Problem Description

Brand Name
ZM-541PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key8524924
Report Number8030229-2019-00104
Device Sequence Number19304088
Product Code DRT
UDI-Device Identifier04931921106617
UDI-Public04931921106617
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K043517
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/22/2019
Report Date (Section F) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZM-541PA
Device Catalogue NumberZM-541PA
Device Lot NumberNOT APPLICABLE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/17/2019
Device Age46 MO
Event Location Hospital
Date Report to Manufacturer10/22/2019
Initial Date Received by Manufacturer 03/21/2019
Supplement Date Received by Manufacturer10/17/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NOT APPLICABLE
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTRAL NURSES STATION (CNS)
Date Report Sent to FDA10/22/2019